Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How can I treat my Axillary hyperpigmentation?

42 yr old, female, Wt= 57 kg, Ht= 5.18 ft no positive past medical history used to wear shirts tight in axilla for a while just a couple of years ago, I have got hyperpigmentation on anterior border of my axillae, I use alcohol free roll on or spray. How can I treat my Axillary hyperpigmentation?
Asked On : Fri, 15 Apr 2011
Answers:  3 Views:  634
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dermatologist 's  Response
axillary hyperpigmentation can occur due to friction with tight clothing(as mentioned by you )
Even the use of deodourants and antiperspirants can cause it
waxing .shaving,or hair removal creams can cause it
it can be post inflamatory after a bacterial or a fungal infection
To treat this
peeling- tca peels or glycolic or mixed peels can be done
apply depigmenting creams like kojic acid or glycolic acid or hydroquinone or azaelic acid twice a day under dermat's guidance as there are chances of irritation with these especially in folds like axillary area.
deodourants and sprays should be avoided.
Answered: Sat, 9 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. Sudarshan's  Response
Hi dear,
Axillary hyperpigmentation could be due to tinea i.e. fungal inf
Erythrasma a bacterial inf, or friction dermatitis .
Does it itch ,any fou; smell?,hairs normal or affected?
Show it to a dermatologist who can suggest you diagnosis and treatment.
As the treatment depends on cause.

Hope this ans suffices.
take care.
Answered: Wed, 22 Jun 2011
I find this answer helpful
Dermatologist Dr. Bhavesh Devani's  Response
axillary hyperpigmentaiton best treated by kojic acid peeling
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor